MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Codes Use of Device Problem (1670); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: no parts were received by the manufacturer for evaluation.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that the site was unable to verify their instruments.The instrument tracked was green when in the field-of-view (fov) of the flat emitter. the patient tracker was also green. after possibly removing something, the forehead was able to register but that was it.The closer they got to the nasal on the skin of the patient (not inside of the nasal cavity), the instrument would go red.Technical services (ts) asked what the geometry error was and site stated that they were at 2.7 when they were on the skin.Ts found that value to be high.When ts attempted to duplicate it on a head model, ts was at about 0.91 or less.Only when a fist and half above the demo head would ts get a 2.7 geometry error.Ts would like the rep to perform a system checkout and check the site's instruments and flat emitter.There was a surgical delay of less than 1 hr.There was no impact on patient outcome.Additional information was received.It was reported that a manufacturer representative (rep) visited the site to perform troubleshooting.There were 2 different trays of instruments at the site.It was found that straight suctions and straight probes still did not verify.It was noted that geometry error improved when the instruments were more parallel to the flat emitter.  the rep confirmed registration probe verified and could register model head.The rep also confirmed ports on the breakout box (bob) were green by connecting instruments to different ports. it was noted that troubleshooting was done with new patient and instrument trackers and that it was confirmed there was no metal interference.
 
Additional Manufacturer Narrative
B1 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
This correction is filed solely to add an additional source tag (section g2) that was omitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24498270
Report Number1723170-2026-00341
Device Sequence Number9960639
Product Code HAW
UDI-Device Identifier00643169838918
UDI-Public(01)00643169838918(11)191018
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer03/10/2026
03/10/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/10/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale
Patient Weight70 KG